Alert archive / Indiana / River Flood Warnings in 2015

River Flood Warning 181, NWS Indianapolis, IN

June 24, 2015Marion County, Morgan County, Indiana

NWS Indianapolis, IN issued this river flood warning at Jun 24, 2015, 1:24 PM EDT for Marion County, Morgan County, Indiana. It took effect at Jun 26, 2015, 12:54 PM EDT. It was in force for 62 hr.

The area

The counties it named.

The facts

Issued
Jun 24, 2015, 1:24 PM EDT (17:24 UTC)
In effect from
Jun 26, 2015, 12:54 PM EDT
Expired
Jun 29, 2015, 3:00 AM EDT
In force
62 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
Minor

Counties Marion County, IN, Morgan County, IN

The radar

The Indianapolis radar (KIND), 8 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point White River (IN) at Ravenswood (RVNI3).

Action stage
4 ft
Minor stage
6 ft
Moderate stage
10 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jun 24, 1:07 PM EDT, 17 minutes earlier.

Area forecast discussion, Jun 24, 1:07 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
107 PM EDT WED JUN 24 2015

.UPDATE...

THE NEAR TERM SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 350 AM EDT WED JUN 24 2015

HIGH PRESSURE OVER THE SOUTHERN GREAT LAKES WILL MOVE ON TO THE EAST
AND ACTIVE WEATHER WILL RETURN LATE TONIGHT AND THURSDAY AS LOW
PRESSURE OVER THE CENTRAL PLAINS MOVES OUR WAY.

A COLD FRONT WILL MOVE SOUTH ACROSS OUR REGION THURSDAY NIGHT AS AN
AN UPPER TROUGH AMPLIFIES ACROSS THE GREAT LAKES. AN AREA OF LOW
PRESSURE WILL ALSO DEVELOP SOUTH OF THE OHIO RIVER BY FRIDAY.

IN THE LONG TERM A WEAK AREA OF HIGH PRESSURE WILL MOVE ACROSS OUR
REGION SATURDAY NIGHT AND SUNDAY...THEN AN UPPER DISTURBANCE WILL
MOVE OUR WAY EARLY NEXT WEEK.   TEMPERATURES WILL BE COOLER THAN
NORMAL FROM FRIDAY ON INTO EARLY NEXT WEEK.

&&

.NEAR TERM.../TODAY/
ISSUED AT 107 PM EDT WED JUN 24 2015

HAVE ADDED POPS TO THE WEST EARLIER THAN PREVIOUS PACKAGE AS
RESIDUAL SHOWERS FROM STORMS TO THE WEST HAVE MADE IT INTO THE
AREA. THIS HAS ALSO REQUIRED A SMALL REDUCTION IN MAX TEMPS IN
SOME LOCATIONS AS WELL AS CLOUD COVER OVERSPREADS THE AREA.
PREVIOUS DISCUSSION FOLLOWS.

ISSUED AT 350 AM EDT WED JUN 24 2015

HIGH PRESSURE MOVING ACROSS THE SOUTHERN GREAT LAKES AND NORTHERN
INDIANA WILL KEEP THINGS QUIET TODAY.  SATELLITE SHOWS LOTS OF HIGH
CLOUDS ACROSS OUR SOUTH FROM A THUNDERSTORM COMPLEX OVER TENNESSEE.
AN UPPER DISTURBANCE APPROACHING FROM THE WEST MAY PRODUCE AN
ISOLATED THUNDERSHOWER ACROSS OUR FAR NORTHWEST TOWARDS
EVENING...OTHERWISE TODAY WILL REMAIN DRY.

HIGHS TODAY WILL RANGE FROM THE LOWER 80S OVER NORTHERN SECTIONS TO
THE UPPER 80S IN THE SOUTHWEST WHICH IS CLOSE TO A MOS BLEND ON
TEMPERATURES.

&&

.SHORT TERM.../TONIGHT THROUGH FRIDAY NIGHT/
ISSUED AT 350 AM EDT WED JUN 24 2015

ACTIVE WEATHER WILL RETURN TONIGHT AS LOW PRESSURE MOVES EAST FROM
THE SOUTHERN PLAINS AND A 40 TO 50 KNOT 850 MB JET PUSHES TOWARDS
INDIANA.  MOST MODELS INDICATE THUNDERSTORMS WILL OCCUR MAINLY
TONIGHT AND GENERALLY ACROSS OUR NORTH HALF.  SPC HAS US IN A SLIGHT
RISK OF SEVERE WEATHER WITH AN ENHANCED RISK ACROSS OUR NORTHWEST.
IN ADDITION HEAVY RAIN WILL BE A CONCERN ACROSS OUR NORTH AS THE 850
MB JET PULLS VERY MOIST TROPICAL AIR BACK INTO OUR REGION.  I WOULD
NOT BE SURPRISED IF A FLOOD WATCH MAY EVENTUALLY BE NEEDED LATE
FRIDAY NIGHT AND EARLY THURSDAY...BUT WILL LEAVE THAT DECISION TO
THE DAY SHIFT.

EXPECT NUMEROUS THUNDERSTORMS TO BE THE RULE THURSDAY...INTO THE
FRIDAY. BUT THE AREA WILL SHIFT SOUTH OVER TIME AS A COLD FRONT
PUSHES SOUTH ACROSS OUR REGION LATE THURSDAY AND THURSDAY NIGHT.
ON FRIDAY WENT WITH CHANCE POPS OVER NORTH AND CENTRAL SECTIONS AND
LIKELY POPS IN THE SOUTH.  MODELS INDICATE AN UPPER TROUGH WILL
AMPLIFY ACROSS THE GREAT LAKES AND A SURFACE LOW WILL DEVELOP SOUTH
OF THE OHIO RIVER BY FRIDAY.

RAISED TEMPERATURES SLIGHTLY TONIGHT DUE TO INCREASING WARM
ADVECTION WITH LOWS FROM THE MID 60S NORTHEAST TO THE LOWER 70S
SOUTHWEST. HIGHS THURSDAY WILL RANGE FROM AROUND 80 NORTH TO LOWER
90S SOUTHWEST.  CLOUDS AND PRECIP WILL LIMIT TEMPERATURES QUITE A
BIT NORTH HALF THURSDAY.  MODELS INDICATE MUCH COOLER WEATHER BY
FRIDAY AS COOLER AIR SOUTH ACROSS OUR REGION BEHIND A COLD FRONT.
OVERALL WENT CLOSE TO A MOS BLEND ON TEMPERATURES FRIDAY AND FRIDAY
NIGHT.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
ISSUED AT 350 AM EDT WED JUN 24 2015

ENSEMBLES INDICATE MEAN UPPER TROUGHING WILL HOLD ACROSS THE GREAT
LAKES AND OHIO VALLEY INTO THE MIDDLE OF NEXT WEEK.

APPEARS A COUPLE OF DISTURBANCES WILL AFFECT THE LOCAL AREA DURING
THIS PERIOD. ONE DISTURBANCE LOOKS TO BE IN THE PROCESS OF EXITING
THE AREA ON SATURDAY...WHILE ANOTHER ONE MAY DROP INTO THE GREAT
LAKES FROM THE NORTHWEST EARLY NEXT WEEK. WILL CONTINUE WITH CHANCE
POPS FOR SATURDAY...MONDAY...AND TUESDAY TO COVER THESE POTENTIAL
DISTURBANCES...AND KEEP SUNDAY DRY AS IT STILL APPEARS THE LOCAL
AREA WILL BE BETWEEN SYSTEMS.

TEMPERATURES DURING THIS PERIOD SHOULD AVERAGE BELOW NORMAL GIVEN
THE PRESENCE OF THE UPPER TROUGH.

&&

.AVIATION /DISCUSSION FOR 241800Z TAFS/...
ISSUED AT 1259 PM EDT WED JUN 24 2015

VFR CONDITIONS WILL PERSIST WELL INTO THE NIGHT...ALTHOUGH THERE MAY
BE WIDELY SCATTERED SHOWERS OVER THE WESTERN SITES.

LATE TONIGHT THUNDERSTORMS WILL DEVELOP IN THE NORTH...AND GRADUALLY
PROPAGATE SOUTH. THESE STORMS MAY PRODUCE IFR CONDITIONS IN HEAVY
RAIN AS WELL AS GUSTY WINDS. DUE TO UNCERTAINTY IN WHERE AND WHEN
STORMS WILL OCCUR...THEY WILL BE HANDLED WITH VCTS FOR NOW...EXCEPT
FOR PROB30 AT LAF WHERE THE CHANCE OF PRECIPITATION IS HIGHER.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...JH
NEAR TERM...JH
SHORT TERM...JH
LONG TERM...JAS
AVIATION...JK

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSINDIANAPOLIS
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jun 24, 5:18 AM EDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
518 AM EDT WED JUN 24 2015

INZ028-029-035-043-044-051>053-060>062-067>071-251000-
WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-CLAY-OWEN-
SULLIVAN-GREENE-MONROE-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-
518 AM EDT WED JUN 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: THUNDERSTORMS WILL SPREAD IN FROM THE NORTHWEST LATER
TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE
TONIGHT OVER WESTERN AND NORTHERN SECTIONS WITH DAMAGING WINDS AND
LARGE HAIL BEING THE MAIN THREAT. AN ISOLATED TORNADO IS POSSIBLE.
HEAVY RAIN IS ALSO A THREAT LATE TONIGHT NORTH OF INTERSTATE 70.

LOW LAND FLOODING WILL CONTINUE ALONG PORTIONS OF THE
WABASH...WHITE AND THE EAST FORK OF THE WHITE RIVER. SEE LATEST
FLOOD STATEMENTS FOR MORE DETAIL.

HAZARDS: DAMAGING WIND...LIGHTNING...LARGE HAIL...ISOLATED
TORNADOES...HEAVY RAINFALL...LOW LAND FLOODING.

TIMING: FLOODING IS ON GOING. THE SEVERE WEATHER AND HEAVY RAIN
THREAT WILL BE MAINLY LATE TONIGHT.

DISCUSSION: HIGH PRESSURE ACROSS OUR REGION WILL MOVE ON TO THE
EAST AND LOW PRESSURE OVER THE CENTRAL PLAINS WILL MOVE OUR WAY
LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

OUTLOOK: SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR THURSDAY.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING
WINDS...LARGE HAIL AND HEAVY RAINFALL BEING THE MAIN THREAT.

THERE WILL BE A CHANCE OF SHOWERS AND A FEW THUNDERSTORMS
FRIDAY...SATURDAY AND AGAIN AFTER THE WEEKEND. WE ARE NOT
EXPECTING ANY OTHER OUTBREAKS OF SEVERE WEATHER AFTER THURSDAY.

LOW LAND FLOODING WILL CONTINUE ALONG PORTIONS OF THE
WABASH...WHITE AND THE EAST FORK OF THE WHITE.

DISCUSSION: LOW PRESSURE WILL MOVE OUR WAY THURSDAY AND A COLD
FRONT WILL MOVE SOUTH ACROSS OUR REGION THURSDAY NIGHT. LOW
PRESSURE WILL DEVELOP ACROSS KENTUCKY FRIDAY INTO SATURDAY AS AN
UPPER TROUGH DIGS INTO THE GREAT LAKES. DRY WEATHER WILL OCCUR
SATURDAY NIGHT AND SUNDAY...BUT A FEW THUNDERSTORMS ARE POSSIBLE
AGAIN AFTER THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT AND THURSDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ021-030-031-036>042-045>049-054>057-063>065-072-251000-
CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-
DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-MORGAN-
JOHNSON-SHELBY-RUSH-BROWN-BARTHOLOMEW-DECATUR-JENNINGS-
518 AM EDT WED JUN 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: THUNDERSTORMS WILL SPREAD IN FROM THE NORTHWEST LATER
TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE
TONIGHT OVER WESTERN AND NORTHERN SECTIONS WITH DAMAGING WINDS AND
LARGE HAIL BEING THE MAIN THREAT. AN ISOLATED TORNADO IS POSSIBLE.
HEAVY RAIN IS ALSO A THREAT LATE TONIGHT NORTH OF INTERSTATE 70.

HAZARDS: DAMAGING WIND...LIGHTNING...LARGE HAIL...ISOLATED
TORNADOES AND HEAVY RAINFALL.

TIMING: THE SEVERE WEATHER AND HEAVY RAIN THREAT WILL BE MAINLY
LATE TONIGHT.

DISCUSSION: HIGH PRESSURE ACROSS OUR REGION WILL MOVE ON TO THE
EAST AND LOW PRESSURE OVER THE CENTRAL PLAINS WILL MOVE OUR WAY
LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

OUTLOOK: SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR THURSDAY.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING
WINDS...LARGE HAIL AND HEAVY RAINFALL BEING THE MAIN THREAT.

THERE WILL BE A CHANCE OF SHOWERS AND A FEW THUNDERSTORMS
FRIDAY...SATURDAY AND AGAIN AFTER THE WEEKEND. WE ARE NOT
EXPECTING ANY OTHER OUTBREAKS OF SEVERE WEATHER AFTER THURSDAY.

DISCUSSION: LOW PRESSURE WILL MOVE OUR WAY THURSDAY AND A COLD
FRONT WILL MOVE SOUTH ACROSS OUR REGION THURSDAY NIGHT. LOW
PRESSURE WILL DEVELOP ACROSS KENTUCKY FRIDAY INTO SATURDAY AS AN
UPPER TROUGH DIGS INTO THE GREAT LAKES. DRY WEATHER WILL OCCUR
SATURDAY NIGHT AND SUNDAY...BUT A FEW THUNDERSTORMS ARE POSSIBLE
AGAIN AFTER THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT AND THURSDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

JH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 1:24 PM EDTRiver Flood WarningINDCarroll, Tippecanoe, White3 days
Jun 24, 1:24 PM EDTRiver Flood WarningINDCarroll, Tippecanoe, White8 days
Jun 24, 1:24 PM EDTRiver Flood WarningINDBartholomew, Johnson, Shelby4 days
Jun 24, 1:24 PM EDTRiver Flood WarningINDJackson, Lawrence, Washington10 days
Jun 24, 1:24 PM EDTRiver Flood WarningINDLawrence, Martin19 hr
Jun 24, 1:24 PM EDTRiver Flood WarningINDHamilton, Madison3 days
Jun 24, 1:24 PM EDTRiver Flood WarningINDHamilton, Marion4 days
Jun 24, 1:24 PM EDTRiver Flood WarningINDMarion, Morgan4 days
Jun 24, 1:24 PM EDTRiver Flood WarningINDMonroe, Morgan, Owen10 days
Jun 24, 1:24 PM EDTRiver Flood WarningINDMonroe, Morgan, Owen6 days
Jun 24, 1:24 PM EDTRiver Flood WarningINDClay, Greene3 days
Jun 24, 1:24 PM EDTRiver Flood WarningINDMontgomery, Parke54 hr

Nearby

River Flood Warnings in Indiana, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.